Forum

MRI SCAN AND STOPPING TREATMENT

Happy new year everybody, I hope you enjoyed yourself on christmas day.

I had an repeat MRI scan in September this year due to progressive symptoms. My profile says that I have SPMS. Even though I have not been told that I now have SPMS & was told in 2008 after my first MRI scan that I have RI realise that when I do get my scan results this DMT will be stopped as it is not having any effect. I was wondering if I should just stop injecting now before my consultant tells me as it is pointless & sometimes painful? When my AVONEX was suddenly stopped the sight in my right eye deteriorated & is still not back to how it was previously. Also has anybody had their DMT stopped suddenly & had a rapid deterioration? I know every body's MS develops in a different way but I would like to know what medication may have helped people's MS symptoms then I may be brave enough to suggest them to my consultant when I am eventually given an appointment. THANK IN ADVANCE

 

RMS  since this day I have not had any remmissions but have slowly & steadily gone downhill. I have been on AVONEX, & have been on COPOXONE for over a year. I wont go into all of my symptoms because I know whatever I am going through there are people going through a lot worse.

SYLVIA blush

 

  

 

 

Hi Sylvia,

Personally, I'm not on DMTs, yet if I were, I wouldn't stop without the consultant's say so, especially as you had a sudden worsening of symptoms last time you tried this.

I don't think the transition from RRMS to secondary progressive is necessarily a black and white one, and there may be a time when you have features of both - i.e. when there is progressive deterioration, but the occasional relapse too.

I think some people are kept on DMTs whilst there are still thought to be relapses, or the chance of one.

I agree that eventually, if it seems the relapsing phase has passed, there's no point persevering with drugs that won't help any more.  But I'd still wait to see what the neuro says.  Unless the injections are making you dreadfully ill, that is.  If they are, it might be worth contacting your GP or MS nurse (if you have one!), and explaining the situation, and asking advice about stopping.

Tina

Hi Sylvia, I think Tina’s advise is good and I can’t really add to that. I am on betaferon, when I saw consultant after my daughter was born, 7 years ago, I said I wanted to stay on betaferon, neuro said that was fine. He added that he would be surprised if it was stil helping but I could stay on it. By this I think he meant that I was probably now SP, which I might be inclined to agree with, however, I am still on betaferon now. However, betaferon is licensed for SP. Cheryl:)

Thank you Tina & Upytupy for your advise I will stay on the DMT'S unil instructed. This sounds like a good idea.

SYLVIA thumbsup

Hi Sylvia,

I know this is not the same thing but I was on Avonex and was always relapsing I had an MRI done and it showed it wasn't working and I could start Tysabri.

I had to be off Avonex at least 6 weeks before I could begin Tysabri I was told to stop Avonex straight away if I'm honest I felt better being of it but I had a few urine infections and it was almost 13 weeks without a DMD before I got to start Tysabri but I took a really bad relapse which affected my breathing speech swollow and everything I don't know if that would of happened anyway even I was on Avonex.

Thats my side of the story I don't know if it was of any help :)

Mark x

When I was first dx'd. I was put on Avonex. I stayed with it for 1 1/2 years. It was not slowing the progression down. So, I got switched to Tysabri. I was on that for 1 year. It was slowing down the progression. I had to get off Tysabri due to a move I had to make to a different area, thus I had to change my doctors and everything. I started to be in what the doctors called the Rebound Effect. In which my progression rose. It is now 1 1/2 years since I got off the Tysabri. The Rebound Effect is still working against my body. I currently have at least (mri was 6 months ago) 3 times as many active lesions in my brain as I had before, when I was on the Tysabri.

This is just my experience. I hope you and your doctors work out something that will help you!

 

Sheriz

Hi Sheriz,

I read abound the rebound affect Its not nice I’m on Tysabri over 3 years now and my MS has been stable and improving all that time.

I was at a Tysabri meeting in September me and a friend who’s also on Tysabri where invited by Biogen the makers of Tysabri we asked about the rebound affect was it true and they told us in a most cases it was. They way they explained it was if you could amagine Tysabri being like a dam but instead of water it was MS it was holding back aslong as your taking Tysabri the dam is still there holding it back but if you where to stop Tysabri and the dam was to come down then the the MS can come back twice as bad or even worse than before.

I would never like to take the chance of stopping it some say its something the makers have made up to keep you taking Tysabri but its a chance I don’t want to take its working well for me I’ve herd of people coming of it and there MS has came back big time.

I was having relapses every 4 or 5 weeks and was in a wheelchair I’d never want to risk going back to that again.

Mark x